Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Epidural: Post Birth

Has anyone had unusual side effects from having an epidural? I started noticing a tingling sensation that comes and goes in 3 of my fingers on my right hand. I've researched that it's a symptom of other unrelated causes, but I can't help but wonder if the epidural caused a pinched nerve resulting in the tingling sensation, or what.

Answer Question
 
sdms

Asked by sdms at 2:26 PM on Nov. 3, 2008 in Health

Level 1 (0 Credits)
Answers (4)
  • epis are risky and do have side effects. I would talk to your doc. I've never had one as I homebirth, but my friend still has problems and hers was 4 years ago.
    navy-wife

    Answer by navy-wife at 2:31 PM on Nov. 3, 2008

  • I had an epidural with the birth of both of my children. They are both close in age and so I had two epidurals within a 16 month period of time. The last one was just about two years ago, and I have had terrible back pain ever since. I get a twisting and a pinching, and then it feels like I was kicked in my lower back. I usually get this if I have been on my feet for hours at a time. This problem really stinks because I am only 25 and have this much pain. I haven' heard of side effects like yours though, so I would ask my doctor about it. Good Luck!
    BabyBeans0506

    Answer by BabyBeans0506 at 2:38 PM on Nov. 3, 2008

  • Just a suggestion, if it's coming from your hand, it's more likely to be coming from your neck. When I worked for neurologists and chiropractors, some mommies pushed so hard, they strained neck muscles. Epidural problems are usually in the lower back. You may want to start with you GP, or go see a chiropractor. I hope you feel better.
    KnoxvilleDoula

    Answer by KnoxvilleDoula at 3:06 PM on Nov. 3, 2008

  • im with baby bean, but my kids will be 15 months apart. but with my first child, i had, and still have horrible back pain because of it. im not sure yet with my second child for heis due in jan. =/
    i think if it did cause tingling in ur hands, u should takl to a doctor about that. good luck.
    kiliki_malie

    Answer by kiliki_malie at 8:35 PM on Nov. 17, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.